My Dog Ate Janumet What Should I Do?
Dogs eating our human medications is a very common problem. Many of us take medications every day to control various health issues. Unfortunately, our fur babies watch us take these medications and may wonder if they’re missing out on a yummy snack!
It’s not uncommon for a dog to pounce on a pill or medication packaging, snarfing it down so fast it’s impossible to stop them! The problem is that some medications, such as Janumet, can be very dangerous for dogs.
Has your dog eaten Janumet? Are you worried Janumet will make your dog sick? If so, you’ve come to the right place. We understand it can be scary when something like this happens.
We’ve put together some information about Janumet and whether it can make a dog sick. Let’s get started!
What is Janumet?
Janumet is a combination medication that contains sitagliptin and metformin. Janumet is a medication that’s given to humans who have type 2 diabetes.
Janumet works to lower released by the liver into the bloodstream. This helps the body respond better to insulin. The typical dose is one tablet containing 50 mg sitagliptin and 1000 mg of metformin twice a day with meals. However, there’s also an extended-release version that’s given as one tablet a day with meals.
While Janumet is safe in humans when used correctly, what about dogs? Can Janumet make a dog sick?
Janumet & Dogs
Unfortunately, Janumet can make a dog very sick. The problem is that the medication lowers the dog’s blood sugar too much, and the dog becomes hypoglycemic.
Because dogs metabolize Janumet more slowly than humans, the medication remains in the system longer, where it can cause much damage.
Symptoms of Janumet Ingestion in Dogs
You may notice these symptoms if your dog has eaten Janument:
- Pale mucus membranes
- Hindleg tremors
Diarrhea is the most common symptom of Janumet overdose in dogs; however, pet parents have also reported the other symptoms.
If your dog has eaten Janumet, then call the vet immediately. This may be a life-threatening emergency.
In Janumet overdose in canines, there’s no known antidote. The vet must support the dog’s liver as the medication is being metabolized. This means your dog will be hospitalized for some time.
The prognosis is guarded when a dog eats Janumet. However, the sooner the dog receives vet treatment, the better his chances are of making a good recovery.